How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Schuyler - ANP Your Own Question
Schuyler - ANP
Schuyler - ANP, Nurse
Category: Mental Health
Satisfied Customers: 16325
Experience:  Adult Nurse Practitioner, MSN, private practice and hospitalist experience
3157612
Type Your Mental Health Question Here...
Schuyler - ANP is online now
A new question is answered every 9 seconds

My son was diagnose with bipolar unspecified in May. since

Customer Question

my son was diagnose with bipolar unspecified in May. since then he been on 1000 mg of Depakote and 40mg of Olanzaphine. but the Olanzaphine was just to be for 2 months but is now being wean off down to 2.5mg for the last 2 months but is also taking Strattera 80mg for ADD. He is complaining of feeling dizzy and foggy also auto halluciatan. my question is whether this is withdrawal from Olanzaphine or side effects of Strattera?
JA: Have you seen a doctor about this yet? What medications are you taking?
Customer: Please read above question. Of course he has seen a doctor
JA: Anything else in your medical history you think the psychologist should know?
Customer: yeah. he went from anxiety disorder to BP right after he took Addrell for a about a week
JA: How long have you been dealing with this? Is there anything in particular that seems to make the symptoms better or worse?
Customer: 3 years with the anxiety and just this pass May with the BP
Submitted: 11 months ago.
Category: Mental Health
Expert:  Schuyler - ANP replied 11 months ago.

Hello,

Welcome to Just Answer. My name is***** and I will be helping you today.

Expert:  Schuyler - ANP replied 11 months ago.

Hi,

Usually olanzapine is prescribed for preventing hallucinations. It doesn't cause them. Typical symptoms of coming off olanzapine too quickly are fatigue, insomnia, anxiety, headaches, and flu like symptoms and what people call "brain zaps."

Sometimes people on Strattera will develop new psychotic symptoms including hallucinations.

It isn't possible online to determine what is causing his new reactions, but he needs to discuss this with his psychiatrist right away. It sounds like they aren't really 100% positive of a diagnosis and need to work on this.

Kind regards,

Schuyler

~

Expert:  Schuyler - ANP replied 11 months ago.

Hello,

I see you haven't viewed the question I answered on October 31. If you have additional questions, please let me know.